MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCL0325
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracranial hematoma evacuation (open procedure), while suturing the galea aponeurotica.The first suture thread broke after three stitches, and after switching to a new suture, the second thread broke after two stitches.Both incidents occurred within five minutes of the procedure, using a continuous suture technique.To resolve the issue and complete the procedure, sutures from another manufacturer were used.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: vlocl0325, vlocl0325 v-loc 180 2-0 grn 45cm gs21 (lot#a4g2116vy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the visual inspection of the returned product noted one suture and one needle.The needle was returned attached to the suture.The suture was returned broken at the base of a barb, 16 1/2 inches from the needle attachment point.The measurement was taken with an aluminum rule, calibrated asset nh02505.The needle was returned bent at 2/3 it's length.Upon microscopic inspection, tool marks were observed near the bent site.The foil pouch was not returned for evaluation.Functional testing found that as the product was returned open and no sealed samples were returned, a tensile strength test could not be performed.The tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.It was reported that thread broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of bent needle.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23095509
Report Number1219930-2025-04173
Device Sequence Number8731065
Product Code GAM
UDI-Device Identifier10884521130999
UDI-Public(01)10884521130999(17)270630(10)A4G2116VY(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCL0325
Device Catalogue NumberVLOCL0325
Device Lot NumberA4G2116VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient Age62 YR
Patient SexMale
Patient Weight70 KG